Annales de l'Institut Henri Poincaré, Probabilités et Statistiques

Finite rank perturbations in products of coupled random matrices: From one correlated to two Wishart ensembles

Gernot Akemann, Tomasz Checinski, Dang-Zheng Liu, and Eugene Strahov

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We compare finite rank perturbations of the following three ensembles of complex rectangular random matrices: First, a generalised Wishart ensemble with one random and two fixed correlation matrices introduced by Borodin and Péché, second, the product of two independent random matrices where one has correlated entries, and third, the case when the two random matrices become also coupled through a fixed matrix. The singular value statistics of all three ensembles is shown to be determinantal and we derive double contour integral representations for their respective kernels. Three different kernels are found in the limit of infinite matrix dimension at the origin of the spectrum. They depend on finite rank perturbations of the correlation and coupling matrices and are shown to be integrable. The first kernel (I) is found for two independent matrices from the second, and two weakly coupled matrices from the third ensemble. It generalises the Meijer $G$-kernel for two independent and uncorrelated matrices. The third kernel (III) is obtained for the generalised Wishart ensemble and for two strongly coupled matrices. It further generalises the perturbed Bessel kernel of Desrosiers and Forrester. Finally, kernel (II), found for the ensemble of two coupled matrices, provides an interpolation between the kernels (I) and (III), generalising previous findings of part of the authors.

Résumé

Les perturbations de rang fini des trois ensembles de matrices aléatoires complexes rectangulaires suivants sont comparés: d’abord un ensemble de Wishart généralisé, avec une matrice aléatoire et deux matrices de corrélation fixées, introduit par Borodin et Péché ; ensuite le produit de deux matrices aléatoires indépendantes, dont une a des éléments corrélés ; enfin le cas où deux matrices aléatoires sont couplées par une matrice fixée. Nous prouvons que la statistique des valeurs singulières des trois ensembles est déterminantale et nous dérivons des représentations en termes d’intégrales de contour doubles pour leurs noyaux respectifs. Dans la limite de dimension de matrice infinie à l’origine du spectre, on trouve trois noyaux différents, qui dépendent de la perturbation du rang fini des matrices de corrélation et du couplage et s’avèrent être intégrables. Le premier noyau (I) est trouvé pour le cas de deux matrices indépendantes du second ensemble, et pour celui de deux matrices faiblement couplées du troisième ensemble. Ce noyau généralise celui du type Meijer-G, valable pour deux matrices indépendantes et non corrélées. Le troisième noyau (III) est obtenu pour l’ensemble de Wishart généralisé et pour deux matrices couplées de façon forte. Celui-là généralise le noyau de Bessel perturbé de Desrosiers et Forrester. Finalement, le noyau (II), qui est trouvé pour l’ensemble de deux matrices couplées, représente une interpolation entre les noyaux (I) et (III), ce qui généralise des résultats précédemment obtenus par certains des auteurs.

Article information

Source
Ann. Inst. H. Poincaré Probab. Statist., Volume 55, Number 1 (2019), 441-479.

Dates
Received: 5 May 2017
Revised: 19 October 2017
Accepted: 23 January 2018
First available in Project Euclid: 18 January 2019

Permanent link to this document
https://projecteuclid.org/euclid.aihp/1547802406

Digital Object Identifier
doi:10.1214/18-AIHP888

Mathematical Reviews number (MathSciNet)
MR3901652

Zentralblatt MATH identifier
07039776

Subjects
Primary: 15A52 60G55: Point processes 33C45: Orthogonal polynomials and functions of hypergeometric type (Jacobi, Laguerre, Hermite, Askey scheme, etc.) [See also 42C05 for general orthogonal polynomials and functions]

Keywords
Products of random matrices Correlated Wishart ensemble Determinantal point processes Biorthogonal ensembles Finite rank perturbations

Citation

Akemann, Gernot; Checinski, Tomasz; Liu, Dang-Zheng; Strahov, Eugene. Finite rank perturbations in products of coupled random matrices: From one correlated to two Wishart ensembles. Ann. Inst. H. Poincaré Probab. Statist. 55 (2019), no. 1, 441--479. doi:10.1214/18-AIHP888. https://projecteuclid.org/euclid.aihp/1547802406


Export citation

References

  • [1] G. Akemann, T. Checinski and M. Kieburg. Spectral correlation functions of the sum of two independent complex Wishart matrices with unequal covariances. J. Phys. A: Math. Theor. 49, 315201 (2016). Available at arXiv:1509.03466 [math-ph].
  • [2] G. Akemann and J. R. Ipsen. Recent exact and asymptotic results for products of independent random matrices. Acta Phys. Polon. B 46 (9) (2015) 1747–1784. Available at arXiv:1502.01667 [math-ph].
  • [3] G. Akemann, J. R. Ipsen and M. Kieburg. Products of rectangular random matrices: Singular values and progressive scattering. Phys. Rev. E 88 (5), 052118 (2013). Available at arXiv:1307.7560 [math-ph].
  • [4] G. Akemann, M. Kieburg and L. Wei. Singular value correlation functions for products of Wishart random matrices. J. Phys. A 46, 275205 (2013). Available at arXiv:1303.5694 [math-ph].
  • [5] G. Akemann and E. Strahov. Dropping the independence: Singular values for products of two coupled random matrices. Comm. Math. Phys. 345 (2016) 101–140. Available at arXiv:1504.02047 [math-ph].
  • [6] G. Akemann and E. Strahov. Hard edge limit of the product of two strongly coupled random matrices. Nonlinearity 29 (12) (2016) 3743–3776. Available at arXiv:1511.09410 [math-ph].
  • [7] C. Andréief. Mém. de la Soc. Sci. Bordeaux (3) 2 (1886) 1–14.
  • [8] J. Baik, G. Ben Arous and S. Péché. Phase transition of the largest eigenvalue for nonnull complex sample covariance matrices. Ann. Probab. 33 (5) (2005) 1643–1697. Available at arXiv:math/0403022 [math.PR].
  • [9] E. L. Basor and P. J. Forrester. Formulas for the evaluation of Toeplitz determinants with rational generating functions. Math. Nachr. 170 (1994) 5–18.
  • [10] F. A. Berezin and F. I. Karpelevich. Zonal spherical functions and Laplace operators on some symmetric spaces. Dokl. Akad. Nauk SSSR 118 (1) (1958) 9–12.
  • [11] M. Bertola and T. Bothner. Universality conjecture and results for a model of several coupled positive-definite matrices. Comm. Math. Phys. 337 (3) (2015) 1077–1141. Available at arXiv:1407.2597 [math-ph].
  • [12] A. Borodin. Biorthogonal ensembles. Nuclear Phys. B 536 (3) (1998) 704–732. Available at arXiv:math/9804027 [math.CA].
  • [13] A. Borodin and S. Péché. Airy kernel with two sets of parameters in directed percolation and random matrix theory. J. Stat. Phys. 132 (2) (2008) 275–290. Available at arXiv:0712.1086 [math-ph].
  • [14] T. Claeys, A. B. J. Kuijlaars and D. Wang. Correlation kernels for sums and products of random matrices. Random Matrices Theory Appl. 4 (4), 1550017 (2015). Available at arXiv:1505.00610 [math.PR].
  • [15] P. Desrosiers and P. J. Forrester. Asymptotic correlations for Gaussian and Wishart matrices with external source. Int. Math. Res. Not. IMRN 2006, 27395 (2006). Available at arXiv:math-ph/0604012.
  • [16] A. Edelman, A. Guionnet and S. Péché. Beyond universality in random matrix theory. Ann. Appl. Probab. 26 (3) (2016) 1659–1697. Available at arXiv:1405.7590 [math.PR].
  • [17] J. Fischmann, W. Bruzda, B. A. Khoruzhenko, H.-J. Sommers and K. Zyczkowski. Induced ginibre ensemble of random matrices and quantum operations. J. Phys. A 45 (7), 075203 (2012). Available at arXiv:1107.5019 [math-ph].
  • [18] P. J. Forrester. Log-Gases and Random Matrices. London Mathematical Society Monographs Series 34. Princeton University Press, Princeton, NJ, 2010.
  • [19] P. J. Forrester. Lyapunov exponents for products of complex Gaussian random matrices. J. Stat. Phys. 151 (5) (2013) 796–808. Available at arXiv:1206.2001 [math.PR].
  • [20] P. J. Forrester and D.-Z. Liu. Singular values for products of complex Ginibre matrices with a source: Hard edge limit and phase transition. Comm. Math. Phys. 344 (1) (2016) 333–368. Available at arXiv:1503.07955 [math.PR].
  • [21] P. J. Forrester and D.-Z. Liu. Raney distributions and random matrix theory. J. Stat. Phys. 158 (2015) 1051–1082. Available at arXiv:1404.5759 [math-ph].
  • [22] I. S. Gradshteyn and I. M. Ryzhik. Table of Integrals, Series, and Products. A. Jeffrey and D. Zwillinger (Eds). 5th edition. 1994.
  • [23] T. Guhr and T. Wettig. An Itzykson–Zuber like integral and diffusion for complex ordinary and supermatrices. J. Math. Phys. 37 (1996) 6395–6413. Available at arXiv:hep-th/9605110.
  • [24] Harish-Chandra. Differential operators on a semisimple Lie algebra. Amer. J. Math. 79 (1957) 87–120.
  • [25] A. R. Its, A. G. Izergin, V. E. Korepin and N. A. Slavnov. Differential equations for quantum correlation functions. Internat. J. Modern Phys. D 04 (1990) 1003–1037.
  • [26] C. Itzykson and J. B. Zuber. The planar approximation. 2. J. Math. Phys. 21 (1980) 411–423.
  • [27] A. D. Jackson, M. K. Şener and J. J. M. Verbaarschot. Finite volume partition functions and Itzykson–Zuber integrals. Phys. Lett. B 387 (2) (1996) 355–360. Available at arXiv:hep-th/9605183.
  • [28] M. Kieburg and T. Guhr. Derivation of determinantal structures for random matrix ensembles in a new way. J. Phys. A 43 (7), 075201 (2010). Available at arXiv:0912.0654 [math-ph].
  • [29] M. Kieburg, A. B. J. Kuijlaars and D. Stivigny. Singular value statistics of matrix products with truncated unitary matrices. Int. Math. Res. Not. IMRN 2016 (11) (2016) 3392–3424. Available at arXiv:1501.03910 [math.PR].
  • [30] A. B. J. Kuijlaars. Universality. In The Oxford Handbook on Random Matrix Theory, G. Akemann, J. Baik and P. Di Francesco (Eds). Oxford University Press, Oxford, 2011. Chapter 6. Available at arXiv:1103.5922 [math-ph].
  • [31] A. B. J. Kuijlaars. Transformations of Polynomial Ensembles. D. P. Hardin, D. S. Lubinsky and B. Z. Simanek (Eds). 66. Am. Math. Soc., Providence, RI, 2016. Available at arXiv:1501.05506 [math.PR].
  • [32] A. B. J. Kuijlaars and D. Stivigny. Singular values of products of random matrices and polynomial ensembles. Random Matrices Theory Appl. 03 (3), 1450011 (2014). Available at arXiv:1404.5802 [math.PR].
  • [33] A. B. J. Kuijlaars and M. Vanlessen. Universality for eigenvalue correlations at the origin of the spectrum. Comm. Math. Phys. 243 (2003) 163–191. Available at arXiv:math-ph/0305044.
  • [34] A. B. J. Kuijlaars and L. Zhang. Singular values of products of Ginibre random matrices, multiple orthogonal polynomials and hard edge scaling limits. Comm. Math. Phys. 332 (2014) 759–781. Available at arXiv:1308.1003 [math-ph].
  • [35] D.-Z. Liu. Singular values for products of two coupled random matrices: Hard edge phase transition. Constr. Approx. 47 (2018) 487–528. Available at arXiv:1602.00634 [math-ph].
  • [36] D.-Z. Liu, D. Wang and L. Zhang. Bulk and soft-edge universality for singular values of products of Ginibre random matrices. Ann. Inst. Henri Poincaré Probab. Stat. 52 (4) (2016) 1734–1762. Available at arXiv:1412.6777 [math.PR].
  • [37] V. V. Prasolov. Problems and Theorems in Linear Algebra. Translations of Mathematical Monographs 134. Am. Math. Soc., Providence, RI, 1994.
  • [38] S. Schechter. On the inversion of certain matrices. Math. Tables Other Aids Comput. 13 (1959) 73–77.
  • [39] S. H. Simon, A. L. Moustakas and L. Marinell. Capacity and character expansions moment generating function and other exact results for MIMO correlated channels. IEEE Trans. Inform. Theory 52 (12) (2006) 5336–5351. Available at arXiv:cs/0509080 [cs.IT].
  • [40] E. Strahov. Differential equations for singular values of products of Ginibre random matrices. J. Phys. A: Math. Theor. 47 (32), 325203 (2014). Available at arXiv:1403.6368 [math-ph].
  • [41] C. A. Tracy and H. Widom. Correlation functions, cluster functions, and spacing distributions for random matrices. J. Stat. Phys. 92 (5) (1998) 809–835. Available at arXiv:solv-int/9804004.
  • [42] D. Waltner, T. Wirtz and T. Guhr. Eigenvalue density of the doubly correlated Wishart model: Exact results. J. Phys. A: Math. Theor. 48 (17), 175204 (2015). Available at arXiv:1412.3092 [math-ph].
  • [43] N. S. Witte and P. J. Forrester. Singular values of products of Ginibre random matrices. Stud. Appl. Math. 138 (2) (2017) 135–184. Available at arXiv:1605.00704 [math.CA].